Alert archive / California / Small Craft Advisories in 2018

Small Craft Advisory 3, NWS San Diego, CA

January 24, 2018

NWS San Diego, CA issued this small craft advisory at Jan 24, 2018, 1:10 PM PST. It took effect at Jan 25, 2018, 1:00 PM PST. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Jan 24, 2018, 1:10 PM PST (21:10 UTC)
In effect from
Jan 25, 2018, 1:00 PM PST
Expired
Jan 26, 2018, 10:00 AM PST
In force
21 hr
Issued by
NWS San Diego, CA

The text

As transmitted.

250 
WHUS76 KSGX 242110
MWWSGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Diego CA
110 PM PST Wed Jan 24 2018

PZZ775-250600-
/O.NEW.KSGX.SC.Y.0003.180125T2100Z-180126T1800Z/
Waters from San Mateo point to the Mexican Border Extending 30 to
60 nm out including San Clemente Island-
110 PM PST Wed Jan 24 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THURSDAY TO 10 AM PST
FRIDAY...

The National Weather Service in San Diego has issued a Small
Craft Advisory...which is in effect from 1 PM Thursday to 10 AM
PST Friday. 

* Winds...West-northwest 15 to 20 kt with gusts to 30 kt.
  Strongest winds are expected Thursday night.

* Combined Seas...6 to 10 ft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

JJT
6 follow-up statements
161 
WHUS76 KSGX 250557
MWWSGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Diego CA
957 PM PST Wed Jan 24 2018


PZZ775-251400-
/O.CON.KSGX.SC.Y.0003.180125T2100Z-180126T1800Z/
Waters from San Mateo point to the Mexican Border Extending 30 to
60 nm out including San Clemente Island-
957 PM PST Wed Jan 24 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THURSDAY TO
10 AM PST FRIDAY...

* Winds...West-northwest 15 to 20 kt with gusts to 30 kt. 
  Strongest winds are expected Thursday night. 

* Combined Seas...6 to 10 ft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

12
425 
WHUS76 KSGX 251004
MWWSGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Diego CA
204 AM PST Thu Jan 25 2018

PZZ775-252200-
/O.CON.KSGX.SC.Y.0003.180125T2100Z-180126T1800Z/
Waters from San Mateo point to the Mexican Border Extending 30 to
60 nm out including San Clemente Island-
204 AM PST Thu Jan 25 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 10 AM PST FRIDAY...

* Winds...West-northwest 15 to 20 kt with gusts to 30 kt.
  Strongest winds are expected this evening and tonight.
 
* Combined Seas...6 to 10 ft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
561 
WHUS76 KSGX 252107
MWWSGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Diego CA
107 PM PST Thu Jan 25 2018

PZZ775-260600-
/O.CON.KSGX.SC.Y.0003.000000T0000Z-180126T1800Z/
Waters from San Mateo point to the Mexican Border Extending 30 to
60 nm out including San Clemente Island-
107 PM PST Thu Jan 25 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST
FRIDAY...

* Winds...West-northwest 15 to 20 kt with gusts to 30 kt.
  Strongest winds are expected this evening into the overnight
  hours.

* Combined Seas...6 to 10 ft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

Harrison
261 
WHUS76 KSGX 260441
MWWSGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Diego CA
841 PM PST Thu Jan 25 2018


PZZ775-261400-
/O.CON.KSGX.SC.Y.0003.000000T0000Z-180126T1800Z/
Waters from San Mateo point to the Mexican Border Extending 30 to
60 nm out including San Clemente Island-
841 PM PST Thu Jan 25 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST
FRIDAY...

* Winds...West-northwest 15 to 20 kt with gusts to 30 kt.
  Strongest winds are expected tonight. 

* Combined Seas...6 to 10 ft with rough conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

12
457 
WHUS76 KSGX 261238
MWWSGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Diego CA
438 AM PST Fri Jan 26 2018

PZZ775-261800-
/O.CON.KSGX.SC.Y.0003.000000T0000Z-180126T1800Z/
Waters from San Mateo point to the Mexican Border Extending 30 to
60 nm out including San Clemente Island-
438 AM PST Fri Jan 26 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING...

* Winds...West-northwest 15 to 20 kt with gusts to 25 kt. 

* Combined Seas...6 to 9 ft with rough conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

SS
930 
WHUS76 KSGX 261744
MWWSGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Diego CA
944 AM PST Fri Jan 26 2018

PZZ775-261845-
/O.EXP.KSGX.SC.Y.0003.000000T0000Z-180126T1800Z/
Waters from San Mateo point to the Mexican Border Extending 30 to
60 nm out including San Clemente Island-
944 AM PST Fri Jan 26 2018

...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 AM PST THIS MORNING...

Gusty winds on the coastal waters have decreased below small craft
advisory strength, therefore the advisory will expire at 10 am. 

$$

jmb

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this small craft advisory went out at Jan 24, 8:45 AM PST, 4 hours 25 minutes earlier.

Area forecast discussion, Jan 24, 8:45 AM PST, 4 hours 25 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
845 AM PST Wed Jan 24 2018

.SYNOPSIS...
The weather will be sunny and warm again today with weak high
pressure over the Great Basin. Thursday will be cooler with more
clouds as a trough moves inland across central California. This
trough will also bring gusty west winds to the mountains and
deserts. Cool again on Friday, then high pressure building over the
West will bring back warmer weather and another round of gusty Santa
Ana winds over the weekend.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

A sprawling 1036 mb surface high over western Colorado brought clear
skies all across the Southwest this morning. The offshore pressure
gradients were strong enough to support wind gusts of around 30 mph
in the San Diego and Riverside County mountains and foothills early
this morning (32 mph at Big Black Mountain at 5 AM, 32 mph at
Highland Springs at 6 AM).

The areas that had the east winds overnight were much warmer than
areas that went calm. Brown Field was a balmy 58F at 7 AM with east
winds at 10 mph, while just a few miles away National City was 44F
and calm. Temperatures will increase quickly with the rising sun and
afternoon highs will be well above average again today.

The airmass was very dry this morning with dewpoints in the 20s in
most coastal, valley and desert zones, near 30 at the beaches, and
in the teens in the mountains. Slow humidity recovery will take
place over the next 24 hours with the return of onshore flow and a
deepening marine layer.

A Pacific trough will bring rain, mountain snow and strong winds to
northern CA today and tonight, but will be too far north for to
generate anything more than a few sprinkles in the deepening marine
layer late tonight and Thursday. The biggest impacts here will be
noticeably cooler weather Thursday and Friday, more marine layer
clouds, and gusty west winds in the mountains and deserts. The
trough axis passes by on Friday and the clouds will begin to thin,
but it will remain cool and somewhat breezy.

Long Range outlook through next week: A ridge builds over the
Southwest for warmer days and another round of moderate strength
Santa Ana winds. 5H peak at 586 dm Sunday when highs will be in the
80s in most areas west of the mountains, in the 60s in the
mountains, around 70 in the high deserts and near 80 in the lower
deserts. A 1036 mb surface high settles over Utah Sunday, setting
the stage for another round of moderate strength Santa Ana winds.
The heat continues into Monday before a weak trough in the
westerlies breaks down the ridge for cooling and a brief return to
onshore flow Tuesday. But fast on its heels yet another ridge
rebuilds over the west Wednesday for more offshore flow and above
average temperatures next Thursday and Friday.

&&

.AVIATION...
241630Z...Coast/Valleys...Mostly clear skies and VFR conditions
through this evening. Low clouds will develop along the coast
tonight, with bases around 500-1000 feet and VIS of 3-5 SM BR, then
bases will lift quickly and VIS will improve Thursday morning as a
low pressure trough approaches the region.

Mountains/Deserts...Low clouds will obscure mountains Thursday
afternoon. West to southwest winds will gust 30-40 kt along desert
mountain slopes into adjacent deserts late tonight through Thursday
afternoon. LLWS and moderate up/downdrafts are possible on the lee
of the mountains through the period.

&&

.MARINE...
Northwest wind gusts of 25-30 kt and combined seas of 7-10 ft are
likely Thursday afternoon through Friday morning as a low pressure
trough moves by to the north. A Small Craft Advisory may be needed
through the period. Otherwise, no hazardous marine conditions are
forecast through Sunday.

&&

.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.

PZ...NONE.

&&

PUBLIC...Moede
AVIATION/MARINE...JJT

Nearby

Small Craft Advisories in California, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.